Skip to Content

Can antibiotics delay or make your period late?

Medically reviewed by Drugs.com Last updated on Apr 10, 2019.

Official Answer

by Drugs.com

In general, an antibiotic should not delay your period. However, many other issues can affect the regularity of your menstrual cycle, such as being ill or under stress or your age and related hormonal changes.

The only antibiotic proven to interfere with birth control effectiveness is rifampin used to treat tuberculosis.

If your period is late and you are sexually active, check for pregnancy with a home pregnancy test or seek the advice of a physician. Seek immediate medical care if you have heavy or prolonged bleeding, a fever, severe abdominal pain, or nausea and vomiting.

Note: A normal menstrual cycle ranges between every 21 to 34 days, and your period will normally start within this timeframe.

Related Medical Questions

Related Support Groups

Hide